Alert archive / Florida / Frost Advisories in 2022
Frost Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Jan 30, 2022, 2:46 AM EST. It took effect at Jan 30, 2022, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2022, 2:46 AM EST (07:46 UTC)
- In effect from
- Jan 30, 2022, 11:00 PM EST
- Expired
- Jan 30, 2022, 1:25 PM EST
- In force
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
991 WWUS72 KMLB 300746 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 246 AM EST Sun Jan 30 2022 FLZ053-058-301400- /O.NEW.KMLB.FZ.W.0003.220131T0400Z-220131T1300Z/ /O.CON.KMLB.HZ.W.0001.000000T0000Z-220130T1400Z/ Osceola-Okeechobee- Including the cities of Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, and Okeechobee 246 AM EST Sun Jan 30 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MONDAY... * WHAT...For the Hard Freeze Warning early this morning, sub- freezing temperatures as low as 25 degrees. For the Freeze Warning tonight into Monday morning, sub-freezing temperatures as low as 30 degrees. * WHERE...Osceola and Okeechobee Counties. * WHEN...For the Hard Freeze Warning, until 9 AM this morning. For the Freeze Warning, from 11 PM this evening to 8 AM Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ FLZ047-054-059-064-301400- /O.NEW.KMLB.FR.Y.0002.220131T0400Z-220131T1300Z/ /O.CON.KMLB.FZ.W.0002.000000T0000Z-220130T1400Z/ Southern Brevard-Indian River-St. Lucie-Martin- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, and Stuart 246 AM EST Sun Jan 30 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MONDAY... * WHAT...For the Freeze Warning early this morning, sub-freezing temperatures as low as 28 degrees. For the Frost Advisory tonight into Monday morning, temperatures in the low to mid 30s will result in widespread frost formation, mainly inland from Interstate 95. * WHERE...Southern Brevard, Indian River, St. Lucie and Martin Counties. * WHEN...For the Freeze Warning, until 9 AM EST this morning. For the Frost Advisory, from 11 PM this evening to 8 AM EST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ FLZ041-044-144-301400- /O.CON.KMLB.HZ.W.0001.000000T0000Z-220130T1400Z/ Inland Volusia-Northern Lake-Southern Lake- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Clermont, Mascotte, and Groveland 246 AM EST Sun Jan 30 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WHAT...Minimum temperatures as low as 23 degrees in rural sheltered areas. Widespread freezing temperatures elsewhere. * WHERE...Lake and inland Volusia Counties. * WHEN...Until 9 AM this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Small animals not normally conditioned to the cold temperatures should be adequately cared for. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ FLZ045-046-141-147-301400- /O.CON.KMLB.FZ.W.0002.000000T0000Z-220130T1400Z/ Orange-Seminole-Coastal Volusia-Northern Brevard- Including the cities of Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, and Titusville 246 AM EST Sun Jan 30 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Orange, Seminole, Coastal Volusia and Northern Brevard Counties inland from the Indian River. * WHEN...Until 9 AM this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
996 WWUS72 KMLB 301825 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 125 PM EST Sun Jan 30 2022 FLZ064-301930- /O.CAN.KMLB.FR.Y.0002.220131T0400Z-220131T1300Z/ Martin- Including the cities of Hobe Sound, Jensen Beach, Port Salerno, and Stuart 125 PM EST Sun Jan 30 2022 ...FROST ADVISORY IS CANCELLED... Areas of frost will remain possible across inland Martin county early Monday, however widespread frost is not expected across the county. $$ FLZ047-054-059-311300- /O.UPG.KMLB.FR.Y.0002.220131T0400Z-220131T1300Z/ /O.EXB.KMLB.FZ.W.0003.220131T0600Z-220131T1300Z/ Southern Brevard-Indian River-St. Lucie- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Port Saint Lucie, and Fort Pierce 125 PM EST Sun Jan 30 2022 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... * WHAT...For the Freeze Warning sub-freezing temperatures as low as 28 degrees. There will also be widespread frost formation, mainly inland from Interstate 95. * WHERE...Southern Brevard, Indian River and St. Lucie Counties. * WHEN...From 1 AM to 8 AM EST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Small animals not normally conditioned to the cold temperatures should be adequately cared for or brought indoors. && $$ FLZ053-058-311300- /O.EXT.KMLB.FZ.W.0003.220131T0600Z-220131T1300Z/ Osceola-Okeechobee- Including the cities of Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, and Okeechobee 125 PM EST Sun Jan 30 2022 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 to 30 degrees. There will also be widespread frost formation. * WHERE...Osceola and Okeechobee Counties. * WHEN...From 1 AM to 8 AM EST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Small animals not normally conditioned to the cold temperatures should be adequately cared for or brought indoors. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 29, 9:13 PM EST, 5 hours 33 minutes earlier.
Area forecast discussion, Jan 29, 9:13 PM EST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
913 PM EST Sat Jan 29 2022
.DISCUSSION...
...Widespread Freeze Tonight, Hard Freeze For Interior Peninsula...
Update for Tonight...Temperatures are quickly dropping this
evening across the rural interior peninsula where winds have gone
very calm to light. As of 9PM temps have reached freezing in
parts of northern Lake County and far inland Volusia County, with
temps in the mid to upper 30s in the Orlando suburbs, coastal
Volusia and Brevard Counties, and southern Osceola to Okeechobee
Counties.
Did nudge temps down about 1 more degree in parts of Lake, Inland
Volusia, Seminole, and Orange Counties. A Hard Freeze is expected
across the interior, with several hours of temps 27F or lower. For
the coastal counties lows tonight will settle between 27F-31F,
with 5 to 8 hours of freezing temperatures.
Wind chills tonight bottom out in the low 20s areawide, except mid
to upper 20s in Martin County. A Wind Chill Advisory is in effect
for the coastal counties tonight as winds there are expected to
stay around 10 mph. Across the interior, winds will be around 5mph
or less, but it will still feel very cold.
This could be a very rare near-freeze situation for coastal
Martin County. Forecast lows tonight are around 34F-36F, though
it is dependent on winds becoming light to calm overnight. The
last time Stuart reached freezing was back on December 15, 2010
when the low as 30F, and temps reached 35F back on January 18,
2018.
The cold temps will likely break record lows for January 30th at
Orlando, Melbourne, Vero Beach and Fort Pierce, and could tie the
daily record low at Daytona Beach and Sanford. As an extra note,
these temps will not be close to the all-time January record lows
(that belongs to the historic January 1985 and January 1977
Freezes where temps fell into the upper teens to low 20s!).
Record Lows for January 30
Daytona Beach 26F 1966
Leesburg 25F 1966
Sanford 27F 1966
Orlando 31F 1966
Melbourne 30F 1966
Vero Beach 30F 1978
Fort Pierce 32F 1966
Be sure to appropriately dress for the very cold temperatures and
wind chills tonight. Bring cold sensitive plants and small pets
indoors. Use extreme caution when operating space heaters or
generators. Ensure there is nothing around them that could become
a fire hazard. Fuel-based heaters should only be used in well-
ventilated areas to avoid the risk of carbon monoxide poisoning!
&&
.AVIATION...
VFR conditions prevail with light northwest winds and clear skies.
&&
.MARINE...
Tonight-Sunday...Hazardous boating conditions continue tonight
across the offshore waters and Gulf Stream where northwest winds
around 20KT and seas 8-10FT persist. Closer to shore, small craft
should exercise caution tonight for seas 4-6FT. Marine conditions
are expected to improve late tonight into Sunday, as winds
diminish to 10-15KT Sunday afternoon with seas 3-5FT nearshore and
4-6FT offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 27 57 35 66 / 0 0 0 0
MCO 29 58 35 68 / 0 0 0 0
MLB 29 59 33 66 / 0 0 0 0
VRB 28 59 32 66 / 0 0 0 0
LEE 28 58 37 68 / 0 0 0 0
SFB 27 57 36 67 / 0 0 0 0
ORL 31 58 39 67 / 0 0 0 0
FPR 28 61 32 66 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 1 AM to 9 AM EST Sunday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Orange-Seminole-
Southern Brevard-St. Lucie.
Wind Chill Advisory from 1 AM to 9 AM EST Sunday for Coastal
Volusia-Indian River-Martin-Northern Brevard-Southern
Brevard-St. Lucie.
Hard Freeze Warning from 1 AM to 9 AM EST Sunday for Inland
Volusia-Northern Lake-Okeechobee-Osceola-Southern Lake.
AM...Small Craft Advisory until 10 AM EST Sunday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60
nm.
&&
Rodriguez/WatsonHazardous weather outlook, Jan 29, 9:14 PM EST, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 914 PM EST Sat Jan 29 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-301100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 740 PM EST Sat Jan 29 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... A widespread freeze will occur inland from the Indian River overnight, with wind chills dropping through the 20s after midnight. Three to five hours of temperatures at or below freezing are expected across the freeze warning areas. A Hard Freeze Warning is in effect with several hours of temperatures in the mid to upper 20s expected in rural areas of Lake, Inland Volusia, Osceola, and Okeechobee counties. Temperatures will fall to or below freezing by midnight in parts of northern Lake and Inland Volusia Counties. Temperatures will reach 26 to 28 degrees over rural sections of Orange, Seminole and coastal Volusia Counties. Expect upper 20s to lower 30s across the rest of east central Florida inland from the Indian River. Be sure to dress appropriately for the cold temperatures and wind chills tonight. Bring cold sensitive plants and small pets indoors. Use extreme caution when operating space heaters or generators! Ensure there is nothing around them that could become a fire hazard. Fuel-based heaters should only be used in well- ventilated areas to avoid the risk of carbon monoxide poisoning! .RIP CURRENT IMPACT... There is a moderate risk of rip currents at all east-central Florida Atlantic beaches. .WIND AND SEA IMPACT... A Small Craft Advisory is in effect for the offshore waters and the Gulf Stream due to northwest winds around 20 knots and seas 8 to 10 feet. Close to shore small craft should exercise caution tonight as 4 to 6 feet swells linger. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. After another chilly afternoon Sunday, very cold temperatures will return again Sunday night. Monday morning lows will reach the lower to middle 30s across most of east central Florida, and drop to about 30 degrees in colder wind sheltered interior areas. Winds will become light to calm, which will bring the risk of areas of frost, which could become widespread. Boating conditions will remain poor well offshore into Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 7:10 PM EST | Small Craft Advisory | MLB | 8 hr | |
| Jan 30, 2:46 AM EST | Freeze Warning | MLB | Okeechobee, Osceola | 29 hr |
| Jan 30, 1:58 PM EST | Frost Advisory | MLB | Lake, Volusia | 18 hr |
Nearby
Frost Advisories in Florida, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.